MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 11X30 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 11X30 STERILE; SCREW, FIXATION, BONE
Model Number 7209014
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical procedure the screw broke at the time of fixation.All parts were removed from the patient and there was no risk to the patient.
 
Additional Manufacturer Narrative
Due to no product return, the complaint could not be confirmed.Definitive conclusions cannot be made without a device to evaluate.Accurate investigation and evaluation are not possible.The product met specifications upon release to distribution.No further actions pursued at this time.If relevant information becomes available to assist with evaluation, the complaint will certainly be revisited.Update.
 
Additional Manufacturer Narrative
One 7209014 sterile 11 x 30 mm biorci-ha screw returned.The complaint indicated: ¿as reported: during the surgical procedure the screw broke at the time of fixation.¿ dimensional inspection confirms that this is an 11x 30 mm product.There is 4mm absent from the distal tip.There are scratches consistent with guide wire damage.The hex head shows signs of beginning to strip.Physical conditions are consistent with difficult insertion with excess torque.Threads have been compressed and rolled over from resistance.This is a symptom of pressure/force while seating the screw.Prep specific to this product is essential for success.Maximum surface to surface intent is achieved with interference style screws by use of same size tunnel allowing the screw threads to make optimum surface to surface contact.A smaller tunnel causes torque damages.No root cause related to the manufacturing of this device was confirmed.

Brand Name
SCR BIORCI-HA 11X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7119283
Report Number1219602-2017-01546
Device Sequence Number11059292
Product Code HWC
UDI-Device Identifier03596010460189
UDI-Public(01)03596010460189(17)220309(10)50652158
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Model Number7209014
Device Catalogue Number7209014
Device Lot Number50652158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/22/2018
04/30/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/28/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR